My son also takes keppra - 2000 mg a day and he also takes 2 other meds - 600 mg of zonegran and 500 mg of lamictal. When he first started on all these meds he had to take a 3 month medical leave of absence from his job. Luckily he works at a place that by law has to alllow him the leave. During this time he was extremely tired. He wanted to sleep late in the morning and take a long afternoon nap. The keppra also made him VERY irritable. That was hard to deal with as I was always having to take him someplace or find something to entertain him or just get him out of the house so much. Eventually these symptoms went away. His seizures had gotten way out of control - he was having grand mal and absence seizures all the time. The meds have worked great and he is now seizure free 1 1/2 years. Can you ask your DR. if there is another med that can be combined with the keppra? My son's neurologist said the keppra was a partial control med and that is why he takes the others. I wish you luck - things can and do get better.
Hey Gracie's Mom,
I am sorry to hear that Gracie is having problems again. I would say they have started her on a lower dose of Keppra because of her small size. Her age may enter into it also. They will probably gradually increase her dosage. I am glad to hear that it is working for her, but hate to hear that she's feeling so bad. I guess it's better to be happening now instead of during the school year.
My grandkids are great. I will send you some pictures soon. I haven't been able to really spend any time with them recently while I've been trying to adjust to the recent increase in the Keppra. I'm still just wiped out. It usually takes me a couple of weeks to get on the other side of it, but I know I will get there.
Please let Gracie know she is in my prayers. She is so young to be going through so much. I wish I could take it for her.
Thanks for your reply. I went off the Keppra for several months and tried other medications. I have been back on Keppra for some time now and have been tolerating it well along with Topamax and Klonipin. It has only been about 16 months since I was diagnosed and I understand it is a learning process.
I want to welcome you to HealingWell. This is a question I would be afraid to even take a guess at answering. You really need to talk to her doctors. Please continue to post here and let us know what you find out. We are definitely here to support your sister and the entire family.